Alert archive / Florida / High Surf Advisories in 2007

High Surf Advisory 2, NWS Miami, FL

September 29, 2007Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Sep 29, 2007, 4:27 PM EDT for Palm Beach County, Florida. It took effect at Sep 30, 2007, 12:10 AM EDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 4:27 PM EDT (20:27 UTC)
In effect from
Sep 30, 2007, 12:10 AM EDT
Expired
Oct 2, 2007, 10:00 AM EDT
In force
58 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 292027
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EDT SAT SEP 29 2007

...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 4 PM MONDAY
FOR COASTAL PALM BEACH COUNTY...

FLZ168-300900-
/O.NEW.KMFL.SU.Y.0002.070930T1500Z-071001T2000Z/
COASTAL PALM BEACH-
427 PM EDT SAT SEP 29 2007

...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 4 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 4 PM EDT
MONDAY.

STRONG NORTHEAST WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE TO
AFFECT COASTAL PALM BEACH COUNTY OVERNIGHT...AND SHOULD INCREASE
EVEN FURTHER INTO THE 20 TO 30 MPH RANGE FROM LATE SUNDAY INTO
EARLY MONDAY MORNING. THESE WINDS...WHEN COMBINED WITH AN 
INCREASING NORTHEAST SWELL ON MONDAY...WILL RESULT IN ROUGH AND
VERY DANGEROUS SURF CONDITIONS...WITH A HIGH THREAT OF RIP
CURRENTS.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES ARE EXPECTED.
IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE LIKELY. THOSE
GOING TO THE BEACH SHOULD HEED THE ADVICE OF LIFEGUARDS...AND
AVOID GOING INTO THE SURF AT UNGUARDED BEACHES. LARGE BREAKING
WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD.
EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$

70/DD
6 follow-up statements
000 
WHUS42 KMFL 300410 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1210 AM EDT SUN SEP 30 2007

FLZ168-301215-
/O.EXT.KMFL.SU.Y.0002.070930T0410Z-071001T2000Z/
COASTAL PALM BEACH-
1210 AM EDT SUN SEP 30 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT MONDAY. 

STRONG NORTHEAST WINDS IN THE 20 TO 25 MPH RANGE WILL CONTINUE TO
AFFECT COASTAL PALM BEACH COUNTY OVERNIGHT. SEAS WILL CONTINUE TO
BUILD AS A NORTHEAST SWELL BUILDS IN...REACHING 8 TO 10 FEET
OVERNIGHT. BREAKING WAVE HEIGHTS OF UP TO 10 FEET ARE EXPECTED
OVERNIGHT...CONTINUING THROUGH MONDAY. THIS WILL RESULT IN ROUGH
AND VERY DANGEROUS SURF CONDITIONS...WITH A VERY HIGH RISK OF RIP
CURRENTS. 

SOME BEACH EROSION IS ALSO EXPECTED...ESPECIALLY AROUND THE TIMES
OF HIGH TIDE. THE NEXT HIGH TIDES AT LAKE WORTH ARE AT 11:27 AM
AND 11:37 PM ON SUNDAY.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES ARE
EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE
LIKELY. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF
LIFEGUARDS...AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES.
LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE
OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$

GREGORIA
000 
WHUS42 KMFL 300925
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
525 AM EDT SUN SEP 30 2007

FLZ168-302000-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-071001T2000Z/
COASTAL PALM BEACH-
525 AM EDT SUN SEP 30 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY. 

STRONG NORTHEAST WINDS IN THE 20 TO 25 MPH RANGE WITH GUSTS TO 30
MPH OR HIGHER WILL CONTINUE TO AFFECT COASTAL PALM BEACH COUNTY
TODAY. SEAS WILL CONTINUE TO BUILD AS A NORTHEAST SWELL BUILDS
IN...REACHING 10 FEET OR HIGHER. BREAKING WAVE HEIGHTS OF UP TO
10 FEET ARE EXPECTED TODAY...CONTINUING THROUGH MONDAY. THIS
WILL RESULT IN ROUGH AND VERY DANGEROUS SURF CONDITIONS...WITH A
VERY HIGH RISK OF RIP CURRENTS.

SOME BEACH EROSION IS ALSO EXPECTED...ESPECIALLY AROUND THE TIMES
OF HIGH TIDE. THE NEXT HIGH TIDES AT LAKE WORTH ARE AT 11:27 AM
AND 11:37 PM ON SUNDAY.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES ARE
EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE
LIKELY. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF
LIFEGUARDS...AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES.
LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE
OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$

GREGORIA
000 
WHUS42 KMFL 302154
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
554 PM EDT SUN SEP 30 2007

FLZ168-020000-
/O.EXT.KMFL.SU.Y.0002.000000T0000Z-071002T0000Z/
COASTAL PALM BEACH-
554 PM EDT SUN SEP 30 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT MONDAY. 

STRONG NORTHEAST WINDS IN THE 20 TO 25 MPH RANGE WITH GUSTS TO
30 MPH OR HIGHER WILL CONTINUE TO AFFECT COASTAL PALM BEACH
COUNTY TONIGHT THROUGH MONDAY. SEAS WILL CONTINUE TO BUILD AS A
NORTHEAST SWELL BUILDS IN...REACHING 10 FEET OR HIGHER. BREAKING
WAVE HEIGHTS OF UP TO 10 FEET ARE EXPECTED TONIGHT...CONTINUING
THROUGH MONDAY. THIS WILL RESULT IN ROUGH AND VERY DANGEROUS SURF
CONDITIONS...WITH A VERY HIGH RISK OF RIP CURRENTS.

SOME BEACH EROSION IS ALSO EXPECTED...ESPECIALLY AROUND THE TIMES
OF HIGH TIDE. THE NEXT HIGH TIDES AT LAKE WORTH ARE AT 11:37 PM
SUNDAY AND 12:25 PM MONDAY AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES ARE
EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE
LIKELY. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF
LIFEGUARDS...AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES.
LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE
OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$
000 
WHUS42 KMFL 011117
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
717 AM EDT MON OCT 1 2007

FLZ168-011930-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-071002T0000Z/
COASTAL PALM BEACH-
717 AM EDT MON OCT 1 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

STRONG NORTHEAST WINDS IN THE 20 TO 25 MPH RANGE WITH GUSTS TO
30 MPH OR HIGHER WILL CONTINUE TO AFFECT COASTAL PALM BEACH
COUNTY TODAY. SEAS WILL CONTINUE TO BUILD AS A NORTHEAST SWELL
BUILDS IN...REACHING 10 FEET OR HIGHER. BREAKING WAVE HEIGHTS OF
UP TO 10 FEET ARE EXPECTED TODAY...CONTINUING THROUGH EARLY THIS
EVENING. THIS WILL RESULT IN ROUGH AND VERY DANGEROUS SURF
CONDITIONS...WITH A VERY HIGH RISK OF RIP CURRENTS.

SOME BEACH EROSION IS ALSO EXPECTED...ESPECIALLY AROUND THE TIMES
OF HIGH TIDE. THE NEXT HIGH TIDE AT LAKE WORTH IS AT 12:25 PM
THIS AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES ARE
EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE
LIKELY. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF
LIFEGUARDS...AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES.
LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE
OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$

DG
000 
WHUS42 KMFL 020000
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
800 PM EDT MON OCT 1 2007

FLZ168-020800-
/O.EXT.KMFL.SU.Y.0002.000000T0000Z-071002T1400Z/
COASTAL PALM BEACH-
800 PM EDT MON OCT 1 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM EDT TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT TUESDAY. 

STRONG NORTHEAST WINDS NEAR 20 MPH WITH GUSTS TO 25 MPH OR HIGHER
WILL CONTINUE TO AFFECT COASTAL PALM BEACH COUNTY TONIGHT. WINDS
WILL DECREASE LATER TONIGHT, HOWEVER, SEAS WILL CONTINUE AT 10
FEET OR HIGHER BEFORE SUBSIDING EARLY TUESDAY. BREAKING WAVE HEIGHTS OF
UP TO 10 FEET ARE EXPECTED TONIGHT. THIS WILL RESULT IN ROUGH AND
VERY DANGEROUS SURF CONDITIONS...WITH A VERY HIGH RISK OF RIP
CURRENTS.

SOME BEACH EROSION IS ALSO EXPECTED...ESPECIALLY AROUND THE TIMES
OF HIGH TIDE. THE NEXT HIGH TIDE AT LAKE WORTH IS AT 12:35 AM TONIGHT.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES ARE
EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE
LIKELY. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF
LIFEGUARDS...AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES.
LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE
OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$
000 
WHUS42 KMFL 020858
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
458 AM EDT TUE OCT 2 2007

FLZ168-021400-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-071002T1400Z/
COASTAL PALM BEACH-
458 AM EDT TUE OCT 2 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

ALTHOUGH WINDS HAVE SUBSIDED ACROSS THE AREA THIS MORNING...A
MODERATE TO LARGE NORTHEAST SWELL WILL CONTINUE TO IMPACT THE PALM
BEACH COUNTY COAST THIS MORNING WITH BREAKING WAVE HEIGHTS OF UP
TO 10 FEET EXPECTED. THIS WILL RESULT IN ROUGH AND VERY DANGEROUS
SURF CONDITIONS...WITH A HIGH RISK OF RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES ARE
EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE
LIKELY. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF
LIFEGUARDS...AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES.
LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE
OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 29, 3:13 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 29, 3:13 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT SAT SEP 29 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...VERY DIFFICULT
FORECAST TO MAKE WITH MANY DECISIONS TO TAKE...ESPECIALLY THOSE
DEALING WITH PREVIOUSLY EXPECTED WIND SPEEDS ACROSS THE LOCAL
AREA. WELL...IT TURN OUT THAT, IN GENERAL, MDLS HAVE DECREASED
THE WINDS SLIGHTLY AND NOW THEY DO NOT LOOK TO BE AS STRONG AS
PREVIOUSLY THOUGHT. ALSO DECIDE TO THROW OUT NAM SOLUTION AS THIS
MDL SEEMS TO BE TOO FAST AND TOO AGGRESSIVE IN INCREASING THE
WINDS OVER THE LOCAL AREA AND IN DEVELOPING A STG SFC LOW OVR NRN
BAHAMAS AND MOVING IT ACROSS NRN PORTIONS OF S. FL BY EARLY NEXT
WEEK. EVEN NGM (YES, STILL LOOK AT IT SOMETIMES) WHICH ALWAYS USED
TO HAVE STRONGER WINDS IS NOT AS AGGRESSIVE THIS TIME. DECIDED
THEN TO WITH A BLEND BETWEEN GFS AND NGM AND IN DOING SO, DECIDED
TO GO AGAINST (OR AT LEAST HOLD OFF) WND ADVISORY FOR EAST COASTAL
AREAS. STILL WILL INDICATE BREEZY/WINDY CONDITIONS STARTING SUN
AFTERNOON. POP-WISE BROUGHT THEM JUST SLIGTHLY DOWN BUT STILL KEPT
IN THE SCT CATEGORY (LIKELY SUN AFTERNOON EAST AREAS). NAM ONLY
INDICATED A SLIGHT CHANCE FOR SUN (BUT THEN AGAIN, SO IT DID FOR
TODAY, JUDGE FOR YOURSELF).

IN ANY CASE...WIND ADVISORY CONDITIONS ARE STILL POSSIBLE SUN
NIGHT OVER EAST COAST, BUT DUE TO UNCERTAINTIES WILL LET MIDNIGHT
SHIFT STUDY THE SITUATION BEFORE ISSUING ONE. THE MDLS MAY
CONTINUE TO DECREASE EXPECTED WNDS SPEEDS IN FUTURE RUNS.

ALSO COASTAL FLOOD WATCH SEEMS VERY UNLIKELY NOW WITH LOWER FORECAST
WIND SPEED. IN ADDITION...THIS IS MORE A WIND-WAVE EVENT AND NOT
REALLY SWELLS AS EXPECTED PERIOD NOT EVEN GET TO 10 SEC.
NEVERTHELESS...COMBINATION OF WINDS/ROUGH SURF AND HIGH TIDE MAY
RESULT IN MINOR BEACH EROSION ALONG PALM BEACH COUNTY SUNDAY
THROUGH MONDAY. A HIGH SURF ADVISORY WILL BE ISSUED TONIGHT FOR
SUNDAY THROUGH MONDAY.

&&

.LONG TERM...AFTER DISCARDING NAM SOLUTION, WILL GO CLOSER TO GFS.
GFS STILL DEVELOPS A LOW BUT NO AS AGGRESSIVE AS NAM. INTERESTING
ENOUGH...ECMWF ALSO DEVELOPS A LOW BUT FURTHER SOUTH AND MUCH
WEAKER. GFS MOVES IT WEST ACROSS S. FL WED NIGHT AND DISSIPATES IT
BU STILL KEEP S. FL UNDER A MOIST LOW LVL FLOW. SO DECIDED, TO
KEEP POPS CLOSE TO CLIMO WITH SCT AFTERNOON SHWRS/TSTMS AND
ISOLATED OTHER TIMES.

.AVIATION...SCT SHRA AND POSSIBLY ISO TSRA ARE EXPECTED TO CONTINUE THROUGH THE
PERIOD. DUE TO THE FAST NATURE OF THE SHRA/TSRA ONLY VERY BRIEF
PERIODS OF MVFR OR EVEN IFR CONDITIONS WILL BE ENCOUNTERED. AS THE
GRADIENT TIGHTENS ACROSS THE AREA WINDS WILL CONTINUE TO INCREASE.
WINDS WILL CONTINUE TO GUST TO AROUND 20 KTS TODAY... MAINLY ALONG
THE EAST COAST... AND GUSTS WILL INCREASE INTO THE MID 20S ON SUNDAY.

&&

.MARINE...SMALL CRAFT ADVISORY CRITERIA WILL LIKELY BE MET FOR ALL
WATERS...EXCEPT LAKE OKEECHOBEE/BISCAYNE BAY DURING THIS WINDY
EPISODE. WL START BY ISSUING A SMALL CRAFT ADVISORY FOR GULF
STREAM WATERS TONIGHT AND THEN REST OF THE ATLC/GULF OF MEX WATERS
FOR SUNDAY. SEAS COULD BE AS HIGH AS 12 TO 14 FEET IN THE GULF
STREAM BY SUN NIGHT AND UP TO 8 FEET FOR THE SAME TIME OVER THE
OFFSHORE GULF WATERS.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  84  77  85 / 40 50 40 40
FORT LAUDERDALE  78  84  78  85 / 50 60 40 50
MIAMI            77  85  77  86 / 50 60 40 50
NAPLES           73  90  71  90 / 30 40 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/MARINE/FIRE...47/RGH
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Sep 29, 5:28 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
528 AM EDT SAT SEP 29 2007

FLZ063-066>075-168-172>174-300315-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
527 AM EDT SAT SEP 29 2007

...DANGEROUS MARINE CONDITIONS BEGINNING ON SUNDAY...
...VERY HIGH RIP CURRENT RISK ATLANTIC BEACHES SUNDAY AND MONDAY...
...INCREASING WINDS EAST COAST METRO AREAS SUNDAY AND MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTH FLORIDA, MAINLY THIS AFTERNOON. OCCASIONAL HEAVY RAINFALL,
CLOUD TO GROUND LIGHTNING STRIKES, AND WIND GUSTS UP TO 30 MPH
WILL ACCOMPANY THE THUNDERSTORMS.

RIP CURRENTS: NORTHEASTERLY WINDS WILL INCREASE TO AROUND 15 MPH
ALONG THE ATLANTIC BEACHES THIS AFTERNOON. THIS WILL LEAD TO A
MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES, MAINLY THIS
AFTERNOON AND EVENING.

WAVES: NORTHEAST WINDS WILL STEADILY INCREASE ACROSS THE ATLANTIC
WATERS TODAY AND TONIGHT...WHICH WILL ALLOW SEAS TO BUILD TO
AROUND 7 FEET IN THE GULF STREAM AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FURTHER INCREASE IN WINDS IS LIKELY ACROSS THE LOCAL WATERS
FOR SUNDAY AND MONDAY...WITH SUSTAINED WINDS OF 20 KNOTS OR HIGHER
POSSIBLE ALONG WITH GUSTS OF 30 TO 35 KNOTS. THIS WILL ALLOW GULF
STREAM SEAS TO BUILD TO 11 TO 13 FEET BY SUNDAY NIGHT...WITH SEAS
OF 9 TO 11 FEET POSSIBLE NEAR SHORE. THESE SEAS WILL MAKE FOR
DANGEROUS MARINE CONDITIONS AND MAY LEAD TO BOTH SIGNIFICANT BEACH
EROSION AND COASTAL FLOODING ALONG THE SOUTH FLORIDA EAST
COAST...ESPECIALLY AT TIMES OF HIGH TIDE ON SUNDAY AND MONDAY.

SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL BE
POSSIBLE EVEN OVER LAND ACROSS THE EAST COAST METRO AREAS SUNDAY
AND MONDAY.

IN ADDITION...THE CONDITIONS MENTIONED ABOVE WHEN COMBINED WITH A
MODERATE NORTHEASTERLY SWELL WILL LEAD TO A HIGH LIKELIHOOD OF
VERY DANGEROUS RIP CURRENTS AT ALL OF THE ATLANTIC BEACHES ON
SUNDAY AND MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ON
SATURDAY AND SUNDAY...AND ONCE AGAIN TUESDAY THROUGH FRIDAY. THE
MAIN THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES
AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

High Surf Advisories in Florida, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.